Alert archive / Nebraska / High Wind Warnings in 2009

High Wind Warning 1, NWS Hastings, NE

January 12, 200924 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this high wind warning at Jan 12, 2009, 4:18 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Jan 12, 2009, 8:00 AM CST. It was in force for 10 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 12, 2009, 4:18 AM CST (10:18 UTC)
In effect from
Jan 12, 2009, 8:00 AM CST
Expired
Jan 12, 2009, 6:29 PM CST
In force
10 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 12, 12:38 PM CSTNON-TSTM WND GST 55Ord, NEMAX SUSTAINED WIND SPEED SO FAR TODAY WAS 43 MPH.
Jan 12, 1:35 PM CSTNON-TSTM WND GST 56Kearney, NEMAX SUSTAINED WIND SPEED SO FAR TODAY WAS 46 MPH.
Jan 12, 2:23 PM CSTNON-TSTM WND GST 56Hastings, NEMAX SUSTAINED WIND SPEED SO FAR TODAY WAS 46 MPH
Jan 12, 3:54 PM CSTNON-TSTM WND GST 53Grand Island, NEMAX SUSTAINED WIND SPEED SO FAR TODAY WAS 45 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1842 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 121018
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
418 AM CST MON JAN 12 2009

NEZ039>041-046>048-060>062-072>074-082-083-121830-
/O.UPG.KGID.WI.Y.0002.090112T1400Z-090113T0200Z/
/O.NEW.KGID.HW.W.0001.090112T1400Z-090113T0200Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-
GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND...
ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA
418 AM CST MON JAN 12 2009

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM CST
THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

VERY STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE AREA BEHIND AN
INTENSE COLD FRONT THIS MORNING...AND PERSIST INTO THE EARLY
EVENING HOURS. WINDS WILL STEADILY INCREASE THIS
MORNING...REACHING SUSTAINED SPEEDS OF 35 TO 45 MPH BY LATE
MORNING INTO THE EARLY AFTERNOON...WITH GUSTS TO AROUND 60 MPH.
THESE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...BEFORE
BEGINNING TO DISSIPATE EARLY THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

KSZ005>007-017>019-NEZ049-063-064-075>077-084>087-121830-
/O.CON.KGID.WI.Y.0002.090112T1400Z-090113T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...OSCEOLA...AURORA...
YORK...HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
418 AM CST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
CST THIS EVENING...

STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE AREA BEHIND AN
INTENSE COLD FRONT THIS MORNING...AND PERSIST INTO THE EARLY
EVENING HOURS. WINDS WILL STEADILY INCREASE THROUGH THE
MORNING...REACHING SUSTAINED SPEEDS OF 30 TO 39 MPH BY LATE
MORNING INTO THE EARLY AFTERNOON...WITH GUSTS TO 55 MPH. THESE
STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...BEFORE
BEGINNING TO DISSIPATE EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS73 KGID 121934
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
134 PM CST MON JAN 12 2009

NEZ039>041-046>048-060>062-072>074-082-083-130200-
/O.CON.KGID.HW.W.0001.000000T0000Z-090113T0200Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-
GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND...
ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA
134 PM CST MON JAN 12 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING. 

VERY STRONG NORTHWEST WINDS WILL BE SUSTAINED AT 35 TO 45
MPH...WITH GUSTS TO AROUND 60 MPH. THESE STRONG WINDS WILL
CONTINUE THROUGH THE AFTERNOON...BEFORE BEGINNING TO DISSIPATE
THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

KSZ005>007-017>019-NEZ049-063-064-075>077-084>087-130200-
/O.CON.KGID.WI.Y.0002.000000T0000Z-090113T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...OSCEOLA...AURORA...
YORK...HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
134 PM CST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 30 TO 39
MPH...WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH THE
AFTERNOON...BEFORE BEGINNING TO DISSIPATE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

HEINLEIN
000 
WWUS73 KGID 122027
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
227 PM CST MON JAN 12 2009

KSZ005>007-017>019-NEZ049-063-064-075>077-084>087-130200-
/O.UPG.KGID.WI.Y.0002.000000T0000Z-090113T0200Z/
/O.EXA.KGID.HW.W.0001.000000T0000Z-090113T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK-
ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...OSCEOLA...AURORA...
YORK...HASTINGS...CLAY CENTER...GENEVA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
227 PM CST MON JAN 12 2009

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

VERY STRONG NORTHWEST WINDS WILL BE SUSTAINED AT 35 TO 45 MPH...
WITH GUSTS TO AROUND 60 MPH. THESE STRONG WINDS WILL CONTINUE
THROUGH THE AFTERNOON...BEFORE BEGINNING TO DISSIPATE THIS
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NEZ039>041-046>048-060>062-072>074-082-083-130200-
/O.CON.KGID.HW.W.0001.000000T0000Z-090113T0200Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-
GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...LEXINGTON...KEARNEY...GRAND ISLAND...
ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA
227 PM CST MON JAN 12 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING. 

VERY STRONG NORTHWEST WINDS WILL BE SUSTAINED AT 35 TO 45 MPH...
WITH GUSTS TO AROUND 60 MPH. THESE STRONG WINDS WILL CONTINUE
THROUGH THE AFTERNOON...BEFORE BEGINNING TO DISSIPATE THIS
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

HEINLEIN
000 
WWUS73 KGID 130029
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
629 PM CST MON JAN 12 2009

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
130130-
/O.CAN.KGID.HW.W.0001.000000T0000Z-090113T0200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
629 PM CST MON JAN 12 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DIED DOWN BELOW WARNING CRITERIA AND WILL CONTINUE TO
DIE OFF THROUGH THE NIGHT.

$$

WESELY

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Jan 11, 11:43 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Jan 11, 11:43 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1143 PM CST SUN JAN 11 2009

.AVIATION...06Z TAF. FAIRLY ACTIVE PERIOD OF WEATHER SETTING UP
TONIGHT INTO TOMORROW. AN UPPER LEVEL DISTURBANCE WILL SWING THROUGH
OVERNIGHT BRINGING WITH IT A CHANCE OF LIGHT RAIN AND SNOW...AND A
WIND SHIFT FOLLOWED BY A SIGNIFICANT INCREASE IN WIND SPEEDS. DRY
LOWER LEVELS OF THE ATMOSPHERE HAVE KEPT ANY PRECIPITATION VERY
LIGHT SO FAR BUT AS THE LOWER LEVELS MOISTEN...SHOULD SEE A
LITTLE BETTER CHANCE OF PRECIPITATION OVERNIGHT BUT STILL AMOUNTS
LOOK LIGHT. THE BIGGER FACTOR WILL BE THE STRENGTHENING WINDS
TOMORROW...WHICH SHOULD EASILY REACH ADVISORY CRITERIA AND COULD
NEAR HIGH WIND WARNING THRESHOLDS. SOUTHERLY WINDS OVERNIGHT WILL
TURN NORTHWESTERLY BEHIND THE FRONT...WHICH WILL PASS THROUGH KGRI
DURING THE EARLY MORNING HOURS. STRONG WINDS WILL CONTINUE INTO
THE EARLY EVENING BEFORE GRADUALLY DISSIPATING SOME.

&&

.PREV DISCUSSION... /ISSUED 1006 PM CST SUN JAN 11 2009/

UPDATE...INCREASED LOW TEMPERATURES FOR TONIGHT BY A FEW DEGREES
DUE TO WARM AIR ADVECTION THAT WE WILL SEE THROUGH MOST OF THE
NIGHT. THE COLD FRONT WILL PASS THROUGH NEAR DAY BREAK BUT EXPECT
MIXING WITH FRONTAL PASSAGE TO KEEP TEMPERATURES UP FOR A LITTLE
WHILE THIS MORNING. TEMPERATURES SHOULD THEN START TO FALL BY LATE
MORNING TO EARLY AFTERNOON AS HEART OF THE COLDER AIR MOVES IN.
ALSO EXTENDED WIND ADVISORY END TIME FROM 6PM TO 8PM TOMORROW
EVENING AS GUIDANCE SHOWS WINDS WILL STAY UP A BIT LONGER. THIS
WILL BE A HIGH END ADVISORY AND MAY BE VERY CLOSE TO A HIGH WIND
WARNING IN A FEW LOCATIONS BY TOMORROW AFTERNOON.

PREV DISCUSSION... /ISSUED 350 PM CST SUN JAN 11 2009/

SHORT TERM...TONIGHT THROUGH 12Z TUESDAY. MAIN FORECAST CONCERN
LIES WITH PRECIPITATION CHANCES TONIGHT...AND STRONG NORTHWESTERLY
WINDS TOMORROW. MODELS CONTINUE TO BE IN PRETTY GOOD AGREEMENT
THROUGH THE SHORT TERM PERIOD. FORECAST IS TRENDED TOWARDS THE GFS/ECMWF
SOLUTIONS.

EXPECTING THE EVENING HOURS TO REMAIN RELATIVELY QUIET...AS THE CWA
AWAITS THE ARRIVAL OF ANOTHER SHORTWAVE DISTURBANCE PASSING
THROUGH THE NORTHWESTERLY FLOW IN THE UPPER LEVELS. AS THE EVENING
HOURS PASS...A 150KT UPPER LEVEL WILL HELP THIS WAVE WORK ITS WAY
OUT OF SC CANADA...AND LATEST MODELS RUNS HAVE BEEN TRENDED
TOWARDS THIS WAVE BECOMING A BIT SHAPER AS IT SLIDES SOUTH INTO
THE NORTHERN PLAINS. LITTLE HAS CHANGED IN REGARD TO THE TIMING OF
THIS SYSTEM...WHICH IS EXPECTED TO BEGIN HAVING AN IMPACT ON THE
CWA NEAR MIDNIGHT. BEST CHANCES OF PRECIP ARE EXPECTED TO COME
DURING THE OVERNIGHT HOURS TONIGHT...AS ISENTROPIC LIFT INCREASES
AHEAD OF THE TROUGH AND THE FRONT QUAD OF THAT STRONG UL JET MOVES
INTO THE AREA. THERE HAS NOT BEEN A LOT OF CHANGE WITH THE
LOCATION/PATH OF THIS UPPER LEVEL SYSTEM OR THE ASSOCIATED AREA OF
SFC LOW PRESSURE...MOVING SOUTHEAST OUT OF THE DAKOTAS AND INTO
MN/IA AND EVENTUALLY MO/IL THROUGH THE DAY MONDAY. BEST CHANCES
FOR MEASURABLE PRECIP LIE ACROSS THE EASTERN PORTIONS OF THE CWA
CLOSER TO THE MAIN SYSTEM...AND FEEL AREAS EAST OF LINE ROUGHLY
FROM ORD TO SUPERIOR COULD SEE SNOW ACCUMULATIONS APPROACHING A
HALF OF AN INCH. AFTER 12Z MONDAY...THOUGH THE BULK OF THE ACTION
IS EXPECTED TO SLIDE TO THE EAST OF THE CWA...IT WILL STILL BE A
VERY WINDY DAY WITH A FEW LINGERING SHOWERS POSSIBLE. AS THE SFC
LOW SLIDES SOUTHEAST...IT WILL PUSH A STOUT COLD FRONT THROUGH THE
CWA...WITH GOOD AGREEMENT AMONG MODELS IN REGARD TO THE TIMING.
THE FRONT WILL HAVE PASSED THROUGH THE CWA BY MID MORNING...WITH
HIGH PRESSURE QUICK TO BUILD IN BEHIND. WITH GOOD PRESSURE RISES
AND CAA INTO THE CWA...NORTHWESTERLY WINDS WILL PICK UP QUICKLY
BEHIND THE FRONT...AND HAVE WENT WITH A WIND ADV FOR THE ENTIRE
CWA FROM 14Z THROUGH 00Z. EXPECTING WINDS TO BE SOLID ADV
LEVEL...AND AM EVEN A BIT CONCERNED THAT SOME LOCATIONS WILL FLIRT
WITH HIGH WIND WARNING CRITERIA...SOMETHING TO BE MONITORED. ONE
GOOD THING IS THAT THERE IS A TIME LAG BETWEEN THE BEST CHANCES
FOR PRECIP /TONIGHT/ AND THE ONSET OF THE STRONGEST WINDS /MID TO
LATE MORNING/. AND WHILE IT COULD HAVE BEEN WORSE HAD THE TIMING
MATCHED UP BETTER...TOMORROW WILL STILL BE UNPLEASANT AND THERE
MAY BE PERIODS WITH REDUCTIONS IN VISIBILITIES...SO THOSE WITH
TRAVEL PLANS SHOULD PLAN EXTRA TIME. AS FAR AS TEMPERATURES
GO...HIGHS WILL BE REACHED EARLY ON IN THE DAY...AND FALL THROUGH
THE AFTERNOON AND THE COLDER AIR FILTERS INTO THE CWA.

CONDITIONS IMPROVE TOMORROW EVENING/OVERNIGHT AS THE SYSTEM
CONTINUES TO SHIFT OFF TO THE EAST AND HIGH PRESSURE SETTLES IN
ACROSS THE PLAINS.  COLDER AIR WILL BRING CHILLY OVERNIGHT
TEMPERATURES...WITH LOWS DROPPING INTO THE SINGLE DIGITS ACROSS THE
NORTH TO LOWER TEENS IN THE SOUTH.

LONG TERM...12Z TUESDAY THROUGH SUNDAY. THE ISSUES IN THE LONG TERM
REMAIN THE SAME AS THEY HAVE FOR THE PAST WEEK. WIDE TEMPERATURES SWINGS
FOCUSED ON A STRONG...BUT BRIEF...COLD AIR OUTBREAK AND THE LACK OF ANY
SIGNIFICANT MEASURABLE PRECIPITATION.

TEMPERATURES...TUESDAY LOOKS LIKE MILDEST DAY OF THE MON-FRI PERIOD.
THE CWFA STARTS COLD...BUT GETS THE GUMPTION TO WARM BY AFTERNOON. IT
ACTUALLY LOOKS SIMILAR TO SATURDAY...BUT A JUST TOUCH WARMER.  A
MILD NIGHT IS FORECAST TUESDAY NIGHT...AS THE REGION AWAITS
WEDNESDAY/S ARCTIC BLAST. THE COMMON THEME THE PAST SEVERAL WEEKS
HAS BEEN WARM/ABOVE NORMAL NIGHTTIME TEMPERATURES JUST AHEAD OF AN
EARLY IN THE DAY COLD FRONT. THIS LOOKS LIKE THAT PATTERN. HIGH
TEMPERATURES WEDNESDAY ARE JUST ABOUT ANYBODY/S GUESS...ALTHOUGH THE
MOST RECENT GFS/ECMWF APPEAR QUICKER THUS LENDS ME TO A COOLER
SOLUTION. A STOUT NORTH BREEZE WILL DEVELOP WEDNESDAY WITH 20MB IN
SIX HOURS FORECAST. THURSDAY IS THE COLDEST DAY WITH DAYTIME
TEMPERATURES 20 DEGREES BELOW NORMAL. WARM ADVECTION WILL STEADY
LOWS THURSDAY NIGHT IN THE WEST...WITH TEMPERATURES CLIMBING FRIDAY
ON A QUICK RETURN SOUTH SOUTHWEST FLOW. CURRENT FORECAST IS FOR 30S
FRIDAY...AND THAT MAY BE A TOUCH WARM TOO QUICK...BUT A GOOD
STARTING POINT. TEMPS SHOULD CONTINUE TO CLIMB SATURDAY AND SUNDAY
TO ABOVE SEASONAL NORMALS...AND POTENTIALLY WELL ABOVE ABOVE GOING
INTO MONDAY THE 19TH AND TUESDAY AND 20TH.

PRECIPITATION...THERE MAY BE SOME FLURRIES LATE TUESDAY ACROSS THE
FAR NORTHEAST CWFA IN STRONG WARM ADVECTION. THE ONLY OTHER PERIOD
OF INTEREST IS THURSDAY/THURSDAY EVENING...WHEN STRONG BAROCLINIC
ZONE JUST TO OUR WEST IS THE FOCUS FOR SOME LIGHT SNOW. ECMWF HAS
PUSHED THIS FURTHER WEST...AND THAT SEEMS MORE LIKELY BASED UPON
PATTERN RECOGNITION GIVEN THE STRENGTH OF THE HIGH /1045MB/...AND
DEPTH OF THE COLD AIR /8K DEEP/ SHOULD PUSH IT TO THE WYO/NEB BORDER
REGION. THAT TENDS TO KEEP THE MAJORITY OF THE CLOUDS/SNOW FURTHER
WEST. NOT SAYING WE MAY NOT CATCH SOMETHING...BUT THAT IS STILL
SEVERAL DAYS AWAY AND FINE TUNING THAT DETAIL CAN COME WITH
TIME.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 8 AM TO 8 PM CST MONDAY FOR NEZ039>041-
     046>049-060>064-072>077-082>087.

KS...WIND ADVISORY FROM 8 AM TO 8 PM CST MONDAY FOR KSZ005>007-
     017>019.

&&
Hazardous weather outlook, Jan 11, 9:59 PM CST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
959 PM CST SUN JAN 11 2009

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
121200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
959 PM CST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR ACCUMULATING SNOW ACROSS THE OUTLOOK AREA
TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION.
AREAS GENERALLY EAST OF A LINE FROM ORD TO SUPERIOR HAVE THE BEST
CHANCE OF SNOW...WITH ACCUMULATIONS NEAR ONE HALF OF AN INCH
POSSIBLE. AREAS WEST OF THIS LINE...ACCUMULATIONS OF A TRACE TO A
FEW TENTHS OF AN INCH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA FROM 8 AM
TO 8 PM. PLEASE SEE THE LATEST WIND ADVISORY PRODUCT FOR
ADDITIONAL INFORMATION.

WITH STRONG WINDS EXPECTED TOMORROW AND LINGERING SNOW
SHOWERS...THE COMBINATION OF THESE MAY CAUSE REDUCTIONS IN
VISIBILITIES. THOSE TRAVELING SHOULD PLAN EXTRA TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

High Wind Warnings in Nebraska, 2009High Wind Warnings in Kansas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.